MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Model Number PXSLIMSTR-B
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-01840.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right middle cerebral artery (mca) using a penumbra coil 400 (pc400) and a px slim delivery microcatheter (px slim).During the procedure, while advancing the pc400 through the px slim and into the target vessel, the physician experienced resistance and subsequently, the pc400 became stuck in the px slim.Therefore, px slim and pc400 were removed.The procedure was completed using another px slim and additional pc400s.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This report is associated with mfr report number: 1.3005168196-2020-01840.
 
Additional Manufacturer Narrative
Results: the px slim was kinked approximately 29.0 cm and 29.5 cm from the hub.Conclusions: evaluation of the returned px slim revealed proximal kinks.If the device is forcefully manipulated at extreme angles during use, damage such as this may occur.These kinks may have contributed to the reported resistance experienced during the procedure while advancing the pc400 through the px slim.Evaluation of the returned pc400 revealed that the pusher assembly was kinked and fractured, and the embolization coil was detached from the pusher assembly.If the pc400 is forcefully advanced against resistance, the pusher assembly may become kinked and, subsequently, a fracture may occur.If the pusher assembly is fractured and the pull wire is retracted from the ddt, the embolization coil may detach from the pusher assembly.Further evaluation of the device revealed offset coil winds on the embolization coil.This damage was likely incidental to the complaint.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-01840.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10758252
Report Number3005168196-2020-01841
Device Sequence Number3385810
Product Code DQY
UDI-Device Identifier00814548016443
UDI-Public00814548016443
Combination Product (Y/N)Y
Initial Reporter CountryRS
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2022
Device Model NumberPXSLIMSTR-B
Device Catalogue NumberPXSLIMSTR
Device Lot NumberF88672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer01/14/2005
11/16/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date10/31/2020
12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Date Report Sent to FDA01/01/2005